| Model Number |
ZLB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.If implanted, give date: an exact implant date is unknown, however, was reported as around (b)(6) 2017.If explanted, give date: not applicable, as the lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
A patient called to reported that a zlb00 20.0 diopter intraocular lens (iol) was implanted into his right eye (od) around (b)(6) 2017.Post-operatively, the patient is experiencing blurry vision, halos, glare, starbursts, seeing double at night, feeling like foreign matter is in the eye, colors are not as good as they used to be; looked washed out, and being unable to make out details.The patient stated that he is very frustrated, depressed, and angry.The patient has been back to the doctor, who keeps telling the patient to give it more time for his brain to adapt, but doesn't feel he is getting the issues resolved.The patient had a yttrium-aluminum garnet (yag) performed about a week ago due to scar tissue growing over the lens.There were no injuries reported and the lens remains implanted.No additional information was provided.
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for analysis (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
Additional Manufacturer Narrative
Additional information received from the patient reported that he has halos throughout his field of vision, but has different halos from 9 o'clock - 12 o'clock field of vision (more lights).Also, his vision is milky throughout the day and worse at night.The patient's vision is also blurry and has lost definition, which makes it unbearable at night.The patient also complained of not being able to drive and that he has lost depth perception.Reportedly, the doctor told the patient that an explant is not possible, but did not provide a reason.The doctor has prescribed eye drops for dry eyes, but they have not helped with the symptoms.The doctor also suggested the patient to use contact lenses, but the patient does not want to wear contacts.The patient had good distant vision prior to cataract surgery and opted for the multifocal lens because he wanted to get better close-up vision without having to wear glasses.The patient is planning to see another doctor who also works at same clinic as the initial doctor.No additional information was provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.